Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 221, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 22, 2008, 9:14 PM CDT for Linn County, Miami County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 22, 2008, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Linn County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3006 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 230214 SVREAX KSC107-121-230315- /O.NEW.KEAX.SV.W.0221.080723T0214Z-080723T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 914 PM CDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINN COUNTY IN EAST CENTRAL KANSAS SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS * UNTIL 1015 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREELEY...OR 14 MILES SOUTHWEST OF OSAWATOMIE...AND MOVING SOUTHEAST AT 26 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARKER BY 935 PM CDT. 9 MILES SOUTHWEST OF FONTANA BY 950 PM CDT. LA CYGNE BY 1000 PM CDT. 8 MILES NORTHEAST OF MOUND CITY BY 1010 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAGLE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507 TIME...MOT...LOC 0214Z 293DEG 23KT 3839 9515 $$ NRR
4 follow-up statements
000 WWUS53 KEAX 230226 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 926 PM CDT TUE JUL 22 2008 KSC107-121-230315- /O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/ MIAMI KS-LINN KS- 926 PM CDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 1015 PM CDT... AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREELEY...OR 12 MILES SOUTHWEST OF OSAWATOMIE...MOVING SOUTHEAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARKER BY 935 PM CDT. 9 MILES SOUTHWEST OF FONTANA BY 945 PM CDT. LA CYGNE BY 1000 PM CDT. 9 MILES NORTHEAST OF MOUND CITY BY 1005 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAGLE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507 TIME...MOT...LOC 0226Z 293DEG 23KT 3836 9506 $$ NRR
000 WWUS53 KEAX 230239 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 939 PM CDT TUE JUL 22 2008 KSC107-121-230315- /O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/ MIAMI KS-LINN KS- 939 PM CDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 1015 PM CDT... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKER...OR 12 MILES SOUTH OF OSAWATOMIE...MOVING SOUTHEAST AT 26 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF FONTANA BY 945 PM CDT. LA CYGNE BY 1000 PM CDT. 9 MILES NORTHEAST OF MOUND CITY BY 1005 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507 TIME...MOT...LOC 0239Z 293DEG 23KT 3833 9496 $$ NRR
000 WWUS53 KEAX 230251 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 951 PM CDT TUE JUL 22 2008 KSC121-230301- /O.CAN.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/ MIAMI KS- 951 PM CDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS CANCELLED... AT 945 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507 TIME...MOT...LOC 0251Z 300DEG 29KT 3826 9483 $$ KSC107-230315- /O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/ LINN KS- 951 PM CDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 1015 PM CDT... AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PARKER...OR 8 MILES SOUTHWEST OF LA CYGNE...MOVING SOUTHEAST AT 34 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF MOUND CITY BY 1000 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507 TIME...MOT...LOC 0251Z 300DEG 29KT 3826 9483 $$ NRR
000 WWUS53 KEAX 230309 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1010 PM CDT TUE JUL 22 2008 KSC107-230320- /O.EXP.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/ LINN KS- 1010 PM CDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY IN EAST CENTRAL KANSAS WILL EXPIRE AT 1015 PM CDT... AT 1005 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507 TIME...MOT...LOC 0310Z 300DEG 29KT 3818 9466 $$ NRR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:06 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jul 22, 3:06 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 306 PM CDT TUE JUL 22 2008 .DISCUSSION... COMPLEX FORECAST IN THE SHORT TERM AS CONVECTIVE CHANCES CONTINUE TO EVOLVE THIS AFTERNOON. LOOKING AT A COMBINATION OF VIS SATELLITE AND SFC OBSERVATION PLOTS REVEALS SEVERAL FEATURES OF INTEREST THIS AFTERNOON. CONVECTION DRIVING SOUTHWARD INTO THE OZARKS HAS PLACED A N-S ORIENTATED OUTFLOW STRETCHING FROM STONE COUNTY UPWARDS TO WEST OF KMCI. THIS OUTFLOW BOUNDARY HAS ALREADY REACHED PAST THE MO/KS STATE LINE...AND OBSERVATIONS AND VIS SATELLITE HAVE SHOWED A GRADUAL COOL DOWN AND STABILITY OF SFC TEMPERATURES BEHIND THIS BOUNDARY. ACTUAL REMNANT STATIONARY FRONT IS STILL DRAPED ACROSS THE CWA...STRETCHING FROM NORTH OF KMCI TO JUST SOUTH OF KIRKSVILLE. THESE FEATURES ASIDE...CONVECTIVE COMPLEX THIS MORNING HAS SERVED TO STABILIZE MUCH OF THE CWA EARLY THIS AFTERNOON. ONGOING CONVECTION IN AREAS FROM KSTJ TO KDMO HAVE BEEN BASED ON WEAK ISENTROPIC LIFT ALONG REMNANT H850 THETA-E AXIS AND EDGE OF MUCAPE AXIS. TEMPERATURES IN THIS AREA HAVE STRUGGLED TO CLIMB UPWARDS AND STILL EXPECTING TEMPERATURES TO BARELY REACH THE LOW 80S IN A GOOD CHUNK OF THE CWA. FURTHER TO THE WEST...SLIGHTLY MORE UNSTABLE ENVIRONMENT EXISTS...WITH UPWARDS OF 3-4K FT J/KG SBCAPE FOCUSED IN PORTIONS OF EXTREME EASTERN KS/WESTERN MO WHERE READINGS HAVE JUMPED NEAR 90. BIGGEST ISSUES THIS AFTERNOON REMAIN WITH CONVECTIVE INITIATION...AS READINGS HAVE STRUGGLED TO REACH NEAR 90 IN THE WESTERN CWA AND THERE IS NO APPARENT UPR WAVE TO FORCE CONVECTION ALONG THE REMNANT FRONT. CONVECTIVE TEMPS REMAIN IN THE LOWER 90S...AND THE MOST FAVORABLE AREA FOR THIS TO HAPPEN IS ACROSS THE FAR WESTERN AND SOUTHWESTERN CWA. HOWEVER...DOMINATE N-S OUTFLOW BOUNDARY MAY BE FORCING HIGHEST CHANCES OF PRECIP SOUTH INTO THE OZARKS AND POSSIBLY WEST INTO KANSAS. NEVERTHELESS...THE POTENTIAL DOES EXIST FOR AT LEAST SCATTERED TSRA DEVELOPMENT IN THE NEXT FEW HOURS MAINLY ALONG AND SOUTHWEST OF A ST. JOSEPH TO BUTLER LINE. POINT SOUNDINGS INDICATE SIGNIFICANT INSTABILITY WITH BULK SHEAR ONLY AROUND 15-20 KNOTS. FEEL THE BIGGEST THREAT WOULD BE DAMAGING WINDS GIVEN INVERTED V-SOUNDINGS LEADING TO UPWARDS OF 1500 J/KG OF DOWNDRAFT CAPE. FURTHER THE TO EAST...AM STILL EXPECTING TO SEE ELEVATED CONVECTION CONTINUE THROUGH THE EARLY EVENING...HOWEVER SVR CHANCES ARE SOMEWHAT DIMINISHED ATTM DESPITE SFC BOUNDARY REMAINING IN THE AREA. NEVERTHELESS...HIGHEST CONCENTRATIONS OF SHEAR ARE LOCATED TO THE EAST WHICH MAY ALLOW AT LEAST THE POSSIBILITY FOR SMALL HAIL OR AN ISOLATED DAMAGING WIND THREAT INTO EARLY EVENING GIVEN AMPLE INSTABILITY ALOFT. WHAT ACTIVITY DOES FORM SHOULD DIMINISH AFTER SUNSET. FOR TONIGHT AND WEDNESDAY...THETA-E AXIS IS EXPECTED TO CONTINUE TO SINK TO THE SW THROUGH THE PERIOD. WILL CONTINUE TO ADVERTISE SLIGHT CHC POPS OVERNIGHT ACROSS THE SOUTHWESTERN THIRD AS LOW-LVL JET MAY ONCE AGAIN TRY TO FOCUS ALONG THE BOUNDARY TOWARDS DAYBREAK. OTHERWISE...WEDNESDAY WILL LIKELY BE A QUIET DAY OVER THE REGION WITH ONLY AN ISOLATED SHOT OF A THUNDERSTORM ALONG THE MOISTURE AXIS. AN EASTERLY SFC WIND COMPONENT AND SE LOW-LVL TRAJECTORY WILL KEEP READINGS NEAR NORMAL. BY WEDNESDAY NIGHT...MID-LVL DISTURBANCE WILL BEGIN TO LIFT THROUGH THE NORTHERN ROCKIES. THIS WILL INDUCE RETURN FLOW AND LIFT THE MOISTURE AXIS BACK TO THE NORTHEAST. ISENTROPIC LIFT WILL BE ON THE INCREASE TOWARDS THU MORNING WITH MODELS CONTINUING TO ADVERTISE ANOTHER MCS TO DEVELOP OVER THE WESTERN PLAINS. BASED ON THICKNESSES AND LOW-LVL TRAJECTORIES...HAVE BUMPED UP POPS FOR THE DAYTIME HOURS OF THURSDAY AND INTO THURSDAY NIGHT. TEMPERATURES WILL REMAIN TRICKY FOR THURSDAY...AS CLOUD COVER AND TIMING OF INCOMING EML FROM THE WEST REMAINS UNCERTAIN. FOR NOW COUNTING ON CLOUDS TO SCATTER OUT OVER THE WESTERN CWA WITH THE POTENTIAL FOR LOW 90S. FURTHER TO THE NORTHEAST...CONVECTION WILL DRIVE THE DIURNAL TRENDS AS THE POSSIBILITY EXISTS FOR ANOTHER THERMAL BOUNDARY TO BECOME ESTABLISHED. 31 MEDIUM RANGE (FRIDAY-TUESDAY) UPPER RIDGE OVER CENTRAL US FLATTENS OUT IN RESPONSE TO A SERIES OF TROUGHS MOVING THROUGH POLAR JET STREAM. BY THE END OF THIS WORK WEEK...THE RIDGE BUILDS BACK IN FURTHER WEST AS WARM AIR ADVECTION OVER THE WESTERN US INCREASES UNDER THE UPPER RIDGE AND GULF OF ALASKA TROUGH SLIDES SOUTHEAST. LINGERING MCS INTO FRIDAY MORNING WILL BE FIRST CONCERN IN THE EXTENDED. AS THE RIDGE AXIS AMPLIFIES OVER LEE SIDE OF ROCKIES...NORTHWEST FLOW IS INDUCED OVER MIDWEST AND UPPER MISSISSIPPI VALLEY. THE UPPER LOW OVER HUDSON BAY SAGS SLOWLY SOUTH...WHICH WILL AGAIN BRING CHANCES OF BACK DOOR FRONT INTO NORTHERN MISSOURI. SATURDAY NIGHT THERE IS A CHANCE THAT AN MCS COULD MOVE SOUTHEAST INTO NORTHERN MISSOURI...OR THAT A LOW LEVEL JET WILL BE INDUCED AS LEE SIDE CYCLOGENESIS OCCURS WHEN A SHORTWAVE MOVES OVER THE TOP OF THE RIDGE. MODELS KEEP MOST OF THE ENERGY TO THE NORTH INTO IOWA ON SATURDAY NIGHT INTO SUNDAY. TIMING AGAIN THE ISSUE FOR THIS PERIOD AS SYNOPTIC FORCING NOT STRONG ENOUGH TO DOMINATE OVER MCS COLD POOL BOUNDARIES...SO THE CHALLENGE WILL BE TO DECIDE WHICH DAY HAS THE BEST CHANCE TO SEE MESOSCALE BOUNDARIES IGNITE CONVECTION OR A WEAK SHORTWAVE MOVES THROUGH THE RIDGE AND SOUTHEAST INTO THE AREA. MODELS TRY TO PRODUCE TYPICAL SUMMERTIME MCS IN THE UPPER MIDWEST ON SUNDAY AFTERNOON INTO MONDAY WITH AGAIN THE BEST CHANCE FURTHER NORTH IN IOWA. TEMPERATURES WILL REMAIN WARM THROUGHOUT AS 850 MB TEMPS CONTINUE TO INCREASE UNDER THE UPPER RIDGE. THERE MAY SOME CHALLENGES...PARTICULARLY IN THE EAST PORTIONS OF THE FORECAST AREA WHERE THE COOLER AIR MAY INTRUDE FROM THE BACK DOOR COOL FRONT. ALSO...MESOSCALE COLD POOLS FROM OVERNIGHT MCS MAY ALSO KEEP THE MAX TEMPERATURES IN THE NORTHERN FORECAST AREA SEVERAL DEGREES COOLER. ADOLPHSON && .AVIATION... FOR THE 18Z TAFS...STILL UNSOLD ON THE IDEA OF WIDESPREAD CONVECTION AFFECTING THE TERMINALS THIS AFTERNOON. MID-LVL ACCAS CLOUDS CONTINUE TO INDICATE THE PRESENCE OF ELEVATED INSTABILITY JUST TO THE WEST OF THE TERMINALS. HOWEVER...CONVECTIVE COMPLEX TO THE EAST HAS SENT A RATHER STRONG OUTFLOW BOUNDARY WESTWARD THIS MORNING AND STABILIZED MUCH OF THE CWA. EVEN THOUGH CONVECTIVE TEMPS OFF OF 12Z TOP SOUNDING WERE APPROACHING 100...WILL NEED TO KEEP AN EYE ON WHERE THIS BOUNDARY RESIDES AS A FOCUS FOR SFC BASED CONVECTION. WILL CONTINUE TO ADDRESS TAFS WITH A CB MENTION FOR A PERIOD THIS AFTERNOON. OTHERWISE..VFR CONDITIONS WILL PREVAIL AFTER SUNSET WHICH COULD ALLOW FOR MVFR FOG FORMATION AT THE STJ AND/OR MCI TERMINALS TOWARDS WEDNESDAY MORNING. 31 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 22, 1:00 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE JUL 22 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN AREAS SOUTH OF HIGHWAY 36 THIS AFTERNOON. HOWEVER...THUNDERSTORMS EARLIER ON TUESDAY COOLED SURFACE TEMPERATURES IN AREAS ALONG AND EAST OF A LINE FROM ST. JOSEPH TO SEDALIA. HOWEVER...A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE THROUGH EARLY EVENING IN THESE AREAS. THIS THUNDERSTORM COMPLEX HAS ALSO PUSHED AN OUTFLOW BOUNDARY OF COOLER AIR WESTWARD...SITUATED EARLY TUESDAY AFTERNOON FROM KANSAS CITY SOUTHWARD TO BUTLER. THIS BOUNDARY MAY SERVE AS BETTER FOCUS POINT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT IN A HIGHER AREA OF INSTABILITY ACROSS EASTERN KANSAS AND EXTREME WESTERN MISSOURI BY THE MIDDLE OF THE AFTERNOON. STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITION...SLOW STORM MOVEMENT MAY ALLOW FOR LOCALIZED HEAVY RAIN IN ISOLATED LOCATIONS. THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE STRETCH OF WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK WITH PERIODIC THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY. HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHWEST OF A LINE FROM ST. JOSEPH TO CLINTON FROM MID AFTERNOON THROUGH EARLY EVENING. 31
In the hours before
Special weather statement, Jul 22, 9:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 903 PM CDT TUE JUL 22 2008 KSZ057-060-230300- LINN-MIAMI- 903 PM CDT TUE JUL 22 2008 ...SIGNIFICANT WEATHER ALERT FOR LINN AND SOUTHERN MIAMI COUNTIES UNTIL 1000 PM CDT... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHMOND...OR 14 MILES SOUTH OF OTTAWA... MOVING SOUTHEAST AT 26 MPH. UNLESS THE STORM STRENGTHENS...HAIL UP TO THE SIZE OF PENNIES AND WINDS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITY OF PARKER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NRR
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.